MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV

MEDTRONIC HEART VALVES DIVISION EVOLUT R TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Model Number EVOLUTR-26-US
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Codes Chest Pain (1776); Mitral Valve Insufficiency/ Regurgitation (4451); Tricuspid Valve Insufficiency/ Regurgitation (4453)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d10: product id {{trifecta}}; product lot/serial number (b)(6); product type: {{aortic heart vale}}; implant date:{(b)(6) 2013; explant date {{na}}.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this transcatheter bioprosthetic valve implant was implanted within a non-medtronic surgical valve.Approximately 1 year and 1 month following the implant of transcatheter valve a transthoracic echocardiogram (tte) identified an ejection fraction (ef) of 65%, a mean gradient (mg) of 22 millimeters of mercury (mm hg), a peak velocity of 3.37 meters per second (m/s).Minimal mitral valve regurgitation (mr) and minimal tricuspid regurgitation (tr) were noted.There was no aortic valve regurgitation (ar).An anticoagulant was started.A computed tomography (ct) performed approximately 2 weeks later indicated hypoattenuated leaflet and thrombus were not present.The anti-coagulant was continued.With the return visit to the clinic approximately 4 months later a tte measured an ef of 75%, an mg of 25 mmhg, and a peak velocity of 3.3 m/s.There was mild mr and minimal tr.Aortic regurgitation was absent.The patient remained on the anticoagulant.Approximately 6 months later, at the 7-year visit, the tte measured an ef 70%, a mg of 28 mmhg, and a peak velocity of 3.8 m/s.Mild tr was present, however, there was no ar or mr.The patient reported no shortne ss of breath or fatigue.However, occasionally took nitroglycerin approximately every 6 hours for mild chest discomfort.¿ncs elevated mean gradient" was reported.The patient was started an additional anti-coagulant while remaining on the previous anticoagulant.A ct performed approximately 1 month later noted hypoattenuating leaflet thickening and thrombosis were absent.Six months later a tte measured an ef of 70%, a mg of 22 mmhg, and a peak velocity of 3.4 m/s.There was minimal mr and minimal tr.Ar remained absent.One of the anti-coagulants was discontinued.
 
Additional Manufacturer Narrative
Updated data: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that prior to the implant of the transcatheter aortic valve (tav), the mean gradient of the non-medtronic surgical valve was 39.6 mmhg.The tav mean gradient, one day after implant, was 11 mmhg.
 
Event or Problem Description
Additional information was received which indicated that the original surgical aortic valve (savr) contributed to the elevated gradient.The elevated gradient was clarified as non-clinically significant (ncs).The transcatheter valve had been implanted 2 millimeters (mm) on the non-coronary cusp (ncc) and the left coronary cusp (lcc).The mitral regurgitation and tricuspid regurgitation were underlying patient conditions and considered unrelated to the transcatheter aortic valve.The valve gradient was contributory to the chest pain.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this transcatheter bioprosthetic valve implant was implanted within a non-medtronic surgical valve.Approximately 1 year and 1 month following the implant of transcatheter valve a transthoracic echocardiogram (tte) identified an ejection fraction (ef) of 65%, a mean gradient (mg) of 22 millimeters of mercury (mm hg), a peak velocity of 3.37 meters per second (m/s).Minimal mitral valve regurgitation (mr) and minimal tricuspid regurgitation (tr) were noted.There was no aortic valve regurgitation (ar).An anticoagulant was started.A computed tomography (ct) performed approximately 2 weeks later indicated hypoattenuated leaflet andthrombus were not present.The anti-coagulant was continued.With the return visit to the clinic approximately 4 months later a tte measured an ef of 75%, an mg of 25 mmhg, and a peak velocity of 3.3 m/s.There was mild mr and minimal tr.Aortic regurgitation wasabsent.The patient remained on the anticoagulant.Approximately 6 months later, at the 7-year visit, the tte measured an ef 70%, a mg of 28 mmhg, and a peak velocity of 3.8 m/s.Mild tr was present, however, there was no ar or mr.The patient reported no shortne ss of breath or fatigue.However, occasionally took nitroglycerin approximately every 6 hours for mild chest discomfort.¿ncs elevated mean gradient" was reported.The patient was started an additional anti-coagulant while remaining on the previous anticoagulant.A ct performed approximately 1 month later noted hypoattenuating leaflet thickening and thrombosis were absent.Six months later a tte measured an ef of 70%, a mg of 22 mmhg, and a peak velocity of 3.4 m/s.There was minimal mr and minimal tr.Ar remained absent.One of the anti-coagulants was discontinued.Additional information was received that prior to the implant of the transcatheter aortic valve (tav), the mean gradient of the non-medtronic surgical valve was 39.6 mmhg.The tav mean gradient, one day after implant, was 11 mmhg.Additional information was received which indicated that the original surgical aortic valve (savr) contributed to the elevated gradient.The elevated gradient was clarified as non-clinically significant (ncs).The transcatheter valve had been implanted 2 millimeters (mm) on the non-coronary cusp (ncc) and the left coronary cusp (lcc).The mitral regurgitation and tricuspid regurgitation were underlying patient conditions and considered unrelated to the transcatheter valve.The valve gradient was contributory to the chest pain.
 
Additional Manufacturer Narrative
Updated data: h6.Eval code method were added.Eval code result and eval code conclusion were changed.Product analysis: the medtronic valve remains implanted; therefore, it was not returned to medtronic for analysis and the patient¿s executive summary was not provided for anatomical review.It was reported approximately one year, one month following the transcatheter aortic valve implant an elevated gradient was noted on echocardiogram; the echocardiogram images were not provided for review.However, intra-procedural fluoroscopic images from the transcatheter aortic valve replacement procedure were submitted to medtronic for review.Review of the fluoroscopic images showed the patient had a previously implanted surgical aortic valve of unknown type and size.Fluoroscopic inspection of the valve load was performed and confirmed a good load.Evidence suggests the valve was implanted on the first deployment attempt at a depth of approximately 2mm below the visible margin of the surgical aortic valve.A post-implant dilatation was performed and the final angiogram did not show evidence of aortic valve regurgitation or paravalvular leak.The reported gradient post-implant was 11mm hg.As stated in the device instructions for use, potential risks associated with the implantation of the corevalve evolut r bioprosthesis may include, but are not limited to, the following: prosthetic valve dysfunction (regurgitation or stenosis) due to fracture; bending (out-of-round configuration) of the valve frame; under expansion of the valve frame; calcification; pannus; leaflet wear, tear, prolapse, or retraction; poor valve coaptation; suture breaks or disruption; leaks; mal-sizing (prosthesis-patient mismatch); malposition (either too high or too low)/malplacement.Conclusion: the device history record was reviewed and showed this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.No new or unexpected device or therapy issue was identified.The event is foreseen, within expected severity, documented in risk management, and included in monitoring/trending.No other technical assessments were needed.No conclusive root causes can be determined.Trends for these event types are assessed and no further action is recommended at this time.High gradients can be related to valve related factors (ex.Degeneration, thrombus, calcification, etc.) or non-valve related factor s (ex.Left ventricular outflow tract (lvot) obstruction, patient pressures, left ventricle dysfunction, etc.).Gradients can be observed despite normal device functionality.The information (noted in b5) provides further information about the elevated gradient and how the original surgical aortic valve might have been a contributing factor.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that this transcatheter bioprosthetic valve implant was implanted within a non-medtronic surgical valve.Approximately 1 year and 1 month following the implant of transcatheter valve a transthoracic echocardiogram (tte) identified an ejection fraction (ef) of 65%, a mean gradient (mg) of 22 millimeters of mercury (mm hg), a peak velocity of 3.37 meters per second (m/s).Minimal mitral valve regurgitation (mr) and minimal tricuspid regurgitation (tr) were noted.There was no aortic valve regurgitation (ar).An anticoagulant was started.A computed tomography (ct) performed approximately 2 weeks later indicated hypoattenuated leaflet andthrombus were not present.The anti-coagulant was continued.With the return visit to the clinic approximately 4 months later a tte measured an ef of 75%, an mg of 25 mmhg, and a peak velocity of 3.3 m/s.There was mild mr and minimal tr.Aortic regurgitation "was absent".The patient remained on the anticoagulant.Approximately 6 months later, at the 7-year visit, the tte measured an ef 70%, a mg of 28 mmhg, and a peak velocity of 3.8 m/s.Mild tr was present, however, there was no ar or mr.The patient reported no shortne ss of breath or fatigue.However, occasionally took nitroglycerin approximately every 6 hours for mild chest discomfort.¿ncs elevated mean gradient" was reported.The patient was started an additional anti-coagulant while remaining on the previous anticoagulant.A ct performed approximately 1 month later noted hypoattenuating leaflet thickening and thrombosis were absent.Six months later a tte measured an ef of 70%, a mg of 22 mmhg, and a peak velocity of 3.4 m/s.There was minimal mr and minimal tr.Ar remained absent.One of the anti-coagulants was discontinued.Additional information was received that prior to the implant of the transcatheter aortic valve (tav), the mean gradient of the non-medtronic surgical valve was 39.6 mmhg.The tav mean gradient, one day after implant, was 11 mmhg.Additional information was received which indicated that the original surgical aortic valve (savr) contributed to the elevated gradient.The elevated gradient was clarified as non-clinically significant (ncs).The transcatheter valve had been implanted 2 millimeters (mm) on the non-coronary cusp (ncc) and the left coronary cusp (lcc).The mitral regurgitation and tricuspid regurgitation were underlying patient conditions and considered unrelated to the transcatheter valve.The valve gradient was contributory to the chest pain.
 
Additional Manufacturer Narrative
Corrected data: supplemental 003 was submitted and inadvertently omitted details in h2 and h3.Supplemental 003 was a device evaluation supplemental.The suspect device remained implanted; however, procedural images were submitted to medtronic for review and the associated investigation was completed.Supplemental 003 included updated codes as result of the procedural images and completed investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVOLUT R TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIV
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21746910
Report Number2025587-2025-02273
Device Sequence Number21205214
Product Code NPT
UDI-Device Identifier00763000017668
UDI-Public00763000017668
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2020
Device Model NumberEVOLUTR-26-US
Device Catalogue NumberEVOLUTR-26-US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/02/2025
04/14/2025
06/08/2025
06/08/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/03/2025
04/15/2025
06/12/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/07/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight98 KG